MAUDE Adverse Event Report: BIOTRONIK AG PASSEO-18 5/80/130; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG PASSEO-18 5/80/130; PERIPHERAL DILATATION CATHETER
Model Number 357506
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.Review of the production documentation confirmed that the device was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections, each device is tested for air tightness by means of a pressure test and a helium leak test.Based on the conducted investigations, no material or manufacturing related root cause could be determined.
 
Event or Problem Description
The passeo-18 peripheral balloon catheter was selected for treatment of a severely calcified lesion (>80 % stenosis degree) in a mildly tortuous part of the popliteal artery.The affected device was positioned in the target lesion and inflated to 5 atm during which the balloon burst.The affected device was successfully withdrawn.After additional correspondence with the local staff, it was confirmed that the device did not leak during inflation.Unfortunately, the device is no longer available as it was disposed of due to blood contamination.

Brand Name
PASSEO-18 5/80/130
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ  8180
Manufacturer (Section G)
BIOTRONIK AG
ackerstrasse 6
bulach, zurich 8180
SZ   8180
Manufacturer Contact
tina mueller
ackerstrasse 6
bulach, zurich 8180
SZ   8180
MDR Report Key23553021
Report Number8043892-2025-10231
Device Sequence Number9283704
Product Code LIT
UDI-Device Identifier07640119559179
UDI-Public(01)07640119559179(17)280203(10)01251065
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K151744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357506
Device Lot Number01251065
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown